Alert archive / Mississippi / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 535, NWS Jackson, MS

August 27, 2005Bolivar County, Sunflower County, Washington County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Aug 27, 2005, 11:03 AM CDT for Bolivar County, Sunflower County, Washington County, Mississippi. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 27, 2005, 11:03 AM CDT (16:03 UTC)
Expired
Aug 27, 2005, 11:45 AM CDT
In force
42 min
Issued by
NWS Jackson, MS
Area
Counties, with a storm outline in the text

Counties Bolivar County, MS, Sunflower County, MS, Washington County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 162 km from the middle of the area, began a volume at 16:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 4.1 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2005-08-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1996 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2005-08-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1996 J/kg
Mixed-layer CIN
-63 J/kg
Mixed-layer LCL
1038 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 10:30 AM CDT, 33 minutes earlier.

Area forecast discussion, Aug 27, 10:30 AM CDT, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1030 AM CDT SAT AUG 27 2005

.DISCUSSION...CONTINUING TO WATCH POTENTIALLY DANGEROUS HURRICANE
KATRINA AND POSSIBLE SEVERE WEATHER ACROSS THE NORTHWEST.

CURRENTLY TSRA ARE MOVING SOUTHEAST OUT OF AR AND INTO THE DELTA
AND THIS IS PROBABLY GOING TO BUST THE HEAT ADVISORY UP THERE BUT
DOWN SOUTH INTO VICKSBURG AND NATCHEZ. WILL UPDATE THE FORECAST TO
INCREASE POPS IN THE NW AND COOL HIGHS AS WELL. BUT AS FOR THE REST
OF THE FORECAST HIGH PRESSURE AND MUCH DRIER CONDITIONS WILL LEAVE
THE AREA WARM AND SUNNY. THESE LOW THETA E VALUES SHOULD HELP KEEP
THINGS FROM REFIRING ALONG THE OUTFLOW BOUNDARY LATER TODAY.

JUST TO KEEP YOU UPDATED ON KATRINA. HURRICANE WATCHES HAVE NOW BEEN
POSTED FROM THE MOUTH OF THE PEARL RIVER TO MORGAN CITY AND WILL
LIKELY BE EXTENDED EAST THIS AFTERNOON. KATRINA AT 15Z HAD A MINIMUM
CENTRAL PRESSURE OF 940 MB AND SUSTAINED SFC WINDS OF 115 MPH MAKING
KATRINA A DANGEROUS CAT 3 STORM. CURRENT FORECAST STILL HAS IT
COMING ON SHORE ON THE EXTREME EASTERN EDGE OF LA AND MISSISSIPPI
COAST. /CAB/

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...HEAT ADVISORY UNTIL 7 PM SATURDAY FOR MSZ018-MSZ019-MSZ025-
     MSZ026-MSZ027-MSZ034-MSZ035-MSZ036-MSZ040-MSZ041-MSZ042-
     MSZ047-MSZ053-MSZ059-MSZ060.

LA...HEAT ADVISORY UNTIL 7 PM SATURDAY FOR LAZ007-LAZ008-LAZ009-
     LAZ015-LAZ016-LAZ023-LAZ024-LAZ025-LAZ026.

AR...HEAT ADVISORY UNTIL 7 PM SATURDAY FOR ARZ074-ARZ075.

&&

CAB
Hazardous weather outlook, Aug 27, 5:14 AM CDT, 5 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
514 AM CDT SAT AUG 27 2005

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
281014-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
514 AM CDT SAT AUG 27 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TODAY AND TONIGHT...

...THUNDERSTORMS...
ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE
NORTHWESTERN PORTION OF THE FORECAST AREA TODAY. THIS ACTIVITY
WILL BE POSSIBLE AS A COMPLEX OF STORMS MOVE OUT OF ARKANSAS AND
NORTHERN MISSISSIPPI AND PUSHES A BOUNDARY INTO THE REGION.
ASSOCIATED WITH THIS COMPLEX WILL BE A STRONG DISTURBANCE ALOFT
WHICH WILL HELP TRIGGER STORMS DURING THE HEAT OF THE DAY.
DAMAGING WINDS WILL BE THE MAIN CONCERN WITH ANY STORMS.

...SEASONAL THREATS...
HOT AND HUMID CONDITIONS WILL LINGER FOR AT LEAST ONE MORE DAY
ACROSS THE WESTERN HALF OF THE FORECAST AREA. AS HAS BEEN THE
CASE...THE COMBINATION OF HIGH TEMPERATURES IN THE UPPER 90S AND
HIGH HUMIDITY WILL RESULT IN HEAT INDEX VALUES OF BETWEEN 105 AND
110 DEGREES TODAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

...DAYS TWO AND THREE...SUNDAY AND MONDAY...
THE EXPECTED TRACK OF MAJOR HURRICANE KATRINA HAS BEEN SHIFTED
WEST TO A LANDFALL ALONG THE LOUISIANA COAST MONDAY EVENING. THIS
WOULD RESULT IN SUBSTANTIALLY GREATER IMPACT TO THE ARKLAMISS
REGION THAN EARLIER THOUGHT...WITH POSSIBILITY OF HIGH WINDS AND
HEAVY RAINS...ESPECIALLY ALONG EAST OF INTERSTATE 55.

AT THIS TIME...THE HIGHEST THREAT FOR WINDS OF AT LEAST TROPICAL
STORM FORCE WOULD BE ALONG AND SOUTHEAST OF THE NATCHEZ TRACE.
HEAVY RAINFALL OF AT LEAST 3 TO 5 INCHES WOULD ALSO BE POSSIBLE
ALONG THE TRACK OF KATRINA.

THIS SITUATION WILL NEED TO BE MONITORED CLOSELY OVER THE
WEEKEND.

...DAYS FOUR THROUGH SEVEN...TUESDAY THROUGH FRIDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED TODAY ACROSS THE NORTHWEST. ACTIVATION
WILL AGAIN BE NEEDED SUNDAY THROUGH TUESDAY AS HURRICANE KATRINA
IMPACTS A LARGE PORTION OF OUR AREA.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 27, 10:03 AM CDTSevere Thunderstorm WarningJANBolivar57 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.